| Model Number |
5386 |
| Medical Device Problem Codes |
Failure to Disconnect (2541); Defective Device (2588)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/04/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported the patient presented for a routine generator replacement.During the procedure, the right ventricular set screw on the pacemaker could not be loosened due to a header anomaly.The right ventricular lead was capped and the pacemaker was explanted and replaced.The patient was in stable condition.
Additional Manufacturer Narrative
The reported event of could not untighten the ventricle setscrew to remove the lead was confirmed.The pacemaker was returned for analysis.Analysis revealed that calcified blood was filling the v-setscrew inset.The calcified blood was preventing the wrench from engaging the setscrew inset to untighten the setscrew.Wrenches cannot penetrate the calcified blood.The wrench will just strip the portions of the inset it comes in contact with.When the calcified blood was removed in the lab, a wrench could be fully inserted into the setscrew inset and the setscrew could be untightened normally, and the stuck lead removed.The blood came through holes punched through the septum by the torque wrench at time of implant.